Hello, I am new to this site. I appreciate any information anyone can give me.
I had surgery 11/13/06 for removal of my right ovary and a cyst. My left ovary is still there. My last period was 11/1 and the week of my surgery I had heavy bleeding for about 4 days. Thirty-one days later I started to spot dark brown blood, only when I wiped after urination. After 2 weeks I called the doctor and he instructed me to use ProGest cream to try to stop the spotting. Finally, after 13 days, it stopped. I spotted for nearly a month.
I have been instructed to use the cream continuously. I asked the nurse (doctor is out of town) if I would have a period while using the cream. She would not answer my question, only to tell me that if anything abnormal happens, like the spotting, to call them.
I'm 47 and realize that I surgery may have set me into menopause, but I am confused about this, I guess, because of my remaining ovary. Before surgery I was very regular, like clockwork, with my periods. I'm frustrated at the lack of information from my GYN. Can anyone tell me if using ProGest cream continuously is the right thing to do, considering I may not be in menopause? My emotions are all over the place right now. Today, in particular, I hate all doctors. LOL I'm kidding but I'm sure someone here can relate. =}
get a new doctor - that one sucks - i am so sick of doctors who don't take time to answer patient questions - argh - it's maddening and they are dealing with our lives!! (can you tell this bothers me - ha:) anyway, john lee,m.d. wrote two EXCELLENT books on menopause and pre-menopause - check them out - lots of wonderful info and so well written - i just read. if you are in lA area - doctor he wrote book with lee hanley, md does consults - i just called her office for appointment.
anyway it sounds like with the lost ovary that you would have less progesterone??? perhaps that is why you are spotting and that's why they are suggesting this.
Hi, well, I'm just now checking this site. Thank you for your post. After 3-5 days of using the ProGest cream I made an executive decision and took myself off the cream. I feel great and more like myself. I'm thinking I didn't need the cream. But...I still have not had a period. My last "real" period was at the end of Oct. I bled kind of heavily during the week I had surgery. That was 2 weeks after my Oct. period. Then the spotting started Dec. 12 or so. That lasted for a month. Since then, nothing. My breasts are tender and I feel kind of bloated, though.
I am going in for my annual next month. I'll ask about all this. I will also ask for another blood test for my hormone levels. Really, if I am feeling good emotionally then I don't care if I have a period or not. I had a couple of normal cysts on my remaining ovary. These were found to be the kind that occur during ovulation. Still, there's a fear that they will grow or cause problems.
Anyway, hopefully I'll get more answers after my appointment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.